Evidence map›Paper›PMID 41179589›Full record

ArticleClinical case reports2025

Drug-Induced Acrocyanosis: Highlighting Venlafaxine as a Potential Culprit.

Sujita Manandhar, Arnija Rana, Rabin Baniya, Rojee Shrestha

Abstract read
In one paragraph

Article in Clinical case reports, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Sujita ManandharDepartment of Dermatology Nepal Medical College and Teaching Hospital Kathmandu Nepal.ORCID https://orcid.org/0009-0005-9101-4268
Arnija RanaDepartment of Dermatology Nepal Medical College and Teaching Hospital Kathmandu Nepal.ORCID https://orcid.org/0000-0003-1149-7158
Rabin BaniyaDepartment of Dermatology Nepal Medical College and Teaching Hospital Kathmandu Nepal.ORCID https://orcid.org/0009-0009-7761-6552
Rojee ShresthaDepartment of Dermatology Nepal Medical College and Teaching Hospital Kathmandu Nepal.ORCID https://orcid.org/0009-0002-7022-7940

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Acrocyanosis is a peripheral vascular disorder characterized by bluish discoloration of the distal extremities. While drug-induced acrocyanosis has been associated with selective serotonin reuptake inhibitors (SSRIs), tricyclic antidepressants, and other medications, venlafaxine has not previously been reported as a causative agent. We present a case of a 40-year-old female who developed acute acrocyanosis following the initiation of venlafaxine for insomnia. Symptoms appeared within 24 h of intake and progressively involved the hands and feet. Laboratory investigations were largely unremarkable, and other potential causes, including Raynaud's phenomenon and vasculitis, were excluded. Discontinuation of venlafaxine led to complete resolution of symptoms within a week, confirming a strong temporal association. This case underscores the need for clinical awareness of venlafaxine-induced acrocyanosis as a rare but possible adverse effect, emphasizing timely recognition and management to prevent complications.

Indexed as

acrocyanosisadverse drug reactionRaynaud's phenomenonserotonin‐norepinephrine reuptake inhibitorvasculitisvenlafaxine

Identifiers

PMID41179589
PMCPMC12572726

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.